MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES REAL INTELLIGENCE FEMUR TRACKER; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES REAL INTELLIGENCE FEMUR TRACKER; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number ROB10018
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a cori assisted surgery, while the surgeon was burring the distal femur, the real intelligence robotic drill started making a higher pitched noise and then just stopped and an error message was displayed.They got the real intelligence robotic drill switched out and continued on without issue.Other than that, at some point the real intelligence femur tracker moved and they were not able to continue with the robotics.It is unknown how the procedure was completed.The patient outcome is unknown.Additionally, the ri robotic drill attachment and; therefore, the real intelligence robotic drill tracker were locked on the handpiece and could not be removed.They all tried and even used pliers, it would not budge.
 
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Event or Problem Description
It was reported that, during a cori assisted surgery, while the surgeon was burring the distal femur, the real intelligence robotic drill started making a higher pitched noise and then just stopped and an error message was displayed.They got the real intelligence robotic drill switched out and continued on without issue.Other than that, at some point the real intelligence femur tracker moved and they were not able to continue with the robotics.The procedure was finished using an smith and nephew back up device.The patient was not harmed beyond the reported problem.Additionally, the ri robotic drill attachment and; therefore, the real intelligence robotic drill tracker were locked on the handpiece and could not be removed.They all tried and even used pliers, it would not budge.
 
Additional Manufacturer Narrative
The real intelligence femur tracker part number rob10018, used for treatment was not returned for evaluation.A relationship between the reported event and the device could not be established.A complaint history review for similar reported/confirmed complaints has identified prior events.While all products meet required manufacturing specifications prior to release a serial number, lot number, or part revision is required to link the device to a dhr or nc investigation.The real intelligence¿ cori¿ for knee arthroplasty user manual, preparing for the intraoperative knee procedure: setting up the bone hardware section provides guideline for proper installation of femur and tibia trackers.The failure mode and associated risk have been anticipated within the risk file.The risk level is still adequate.Although the reported problem was not confirmed through a visual or functional evaluation, factors contributing to the reported symptom may have been associated with wear around the femur tracker splines.Based on the investigation, the need for a corrective action is not recommended or required at this time.Should any additional information be received the complaint will be reopened.The failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.

Brand Name
REAL INTELLIGENCE FEMUR TRACKER
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13113227
Report Number3010266064-2021-00918
Device Sequence Number11664060
Product Code OLO
UDI-Device Identifier00885556757376
UDI-Public00885556757376
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K201022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberROB10018
Device Catalogue NumberROB10018
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date12/29/2021
Supplement Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORI ROBOTICS USA / ROB20000; REAL INTELLIGENCE ROBOTIC DRILL TRACKER / ROB10014
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown